Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Goodland, KS

June 16, 2011Cheyenne County, Sherman County, Wallace County, Kansas; Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 16, 2011, 7:19 PM CDT for Cheyenne County, Sherman County, Wallace County, Kansas; Kit Carson County, Yuma County, Colorado. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 7:19 PM CDT (00:19 UTC)
Expired
Jun 16, 2011, 8:15 PM CDT
In force
56 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
80.0 mph

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 80 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:20 PM CDTTSTM WND GST 80Vona, CORELAYED FROM ESPOTTER NETWORK. SHINGLES BLOWN OFF ROOFS, 4-INCH TREE BRANCHES SNAPPED, 30-FT TALL SPRUCE TREE TOPPLED ONTO A HOME. NO INJURIES REPORTED.
Jun 16, 7:30 PM CDTTSTM WND DMG12 N Stratton, COPORCH DESTROYED AND THREE TREES UPROOTED
Jun 16, 7:30 PM CDTTSTM WND GST 63Seibert, CO
Jun 16, 8:15 PM CDTHAIL 11 Sw Idalia, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 6:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4315 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WUUS53 KGLD 170019
SVRGLD
COC063-125-KSC023-181-199-170115-
/O.NEW.KGLD.SV.W.0091.110617T0019Z-110617T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
619 PM MDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
  SOUTHERN YUMA COUNTY IN NORTHEAST COLORADO...
  SOUTHWESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
  WESTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
  NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 715 PM MDT/815 PM CDT/

* AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND EXTREME DAMAGING WINDS IN EXCESS OF 80 MPH.  THIS STORM
  WAS LOCATED 7 MILES NORTH OF VONA...AND WAS MOVING EAST AT 40 MPH.
  THIS WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR YUMA AND KIT
  CARSON COUNTIES.

* LOCATIONS IMPACTED INCLUDE...
  JOES...STRATTON...KIRK...BETHUNE...IDALIA...BURLINGTON...BONNY
  RESERVOIR...HALE...KANORADO AND RULETON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 10.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 393 AND
450.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 181 AND
211.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 216.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE TORNADOES IN ADDITION
TO WIDESPREAD SIGNIFICANT WIND DAMAGE. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS
STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY.


&&

LAT...LON 3957 10281 3974 10280 3971 10179 3904 10192
      3908 10309 3957 10311
TIME...MOT...LOC 0019Z 270DEG 34KT 3940 10273
WIND...HAIL 80MPH 1.50IN
$$

JRM
3 follow-up statements
319 
WWUS53 KGLD 170032
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
632 PM MDT THU JUN 16 2011

COC063-125-KSC023-181-199-170115-
/O.CON.KGLD.SV.W.0091.000000T0000Z-110617T0115Z/
KIT CARSON CO-YUMA CO-SHERMAN KS-CHEYENNE KS-WALLACE KS-
632 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WALLACE...SOUTHWESTERN CHEYENNE...WESTERN SHERMAN...SOUTHERN YUMA AND
KIT CARSON COUNTIES UNTIL 715 PM MDT/815 PM CDT/...

AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
EGG SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTH OF KIRK...AND WAS MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...IDALIA...KANORADO...BONNY RESERVOIR...HALE AND
  RULETON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 10.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 394 AND
450.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 181 AND
211.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3957 10281 3974 10280 3971 10179 3904 10192
      3908 10309 3957 10311
TIME...MOT...LOC 0033Z 244DEG 41KT 3953 10253
WIND...HAIL 70MPH 2.00IN
$$

JRM
505 
WWUS53 KGLD 170042
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
642 PM MDT THU JUN 16 2011

COC063-125-KSC023-181-199-170115-
/O.CON.KGLD.SV.W.0091.000000T0000Z-110617T0115Z/
KIT CARSON CO-YUMA CO-SHERMAN KS-CHEYENNE KS-WALLACE KS-
642 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WALLACE...SOUTHWESTERN CHEYENNE...WESTERN SHERMAN...SOUTHERN YUMA AND
KIT CARSON COUNTIES UNTIL 715 PM MDT/815 PM CDT/...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
STORM WAS LOCATED NEAR KIRK...AND WAS MOVING NORTHEAST AT 60 MPH.
WINDS FROM THIS STORM WILL OCCUR WELL AHEAD AND TO THE SOUTH OF THIS STORM. 
EVEN THOUGH YOU MAY NOT BE IN THE DIRECT PATH OF THIS STORM...PREPARE FOR 
VERY STRONG WINDS AND AREAS OF BLOWING DUST.

LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...IDALIA...KANORADO...BONNY RESERVOIR...HALE AND
  RULETON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 10.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 394 AND
450.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 181 AND
211.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3957 10281 3974 10280 3971 10179 3904 10192
      3908 10309 3957 10311
TIME...MOT...LOC 0042Z 247DEG 53KT 3961 10256
WIND...HAIL 70MPH 2.50IN
$$

JRM
919 
WWUS53 KGLD 170101
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
701 PM MDT THU JUN 16 2011

COC063-125-KSC023-181-199-170115-
/O.CON.KGLD.SV.W.0091.000000T0000Z-110617T0115Z/
KIT CARSON CO-YUMA CO-SHERMAN KS-CHEYENNE KS-WALLACE KS-
701 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WALLACE...SOUTHWESTERN CHEYENNE...WESTERN SHERMAN...SOUTHERN YUMA AND
EASTERN KIT CARSON COUNTIES UNTIL 715 PM MDT/815 PM CDT/...

AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED NEAR BURLINGTON...AND WAS MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  HALE...KANORADO AND RULETON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 9.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 411 AND
450.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 181 AND
211.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3908 10276 3944 10278 3957 10281 3974 10280
      3971 10179 3904 10192
TIME...MOT...LOC 0102Z 271DEG 30KT 3930 10216
WIND...HAIL 70MPH <.50IN
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:20 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 16, 6:20 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT THU JUN 16 2011

.DISCUSSION...
330 PM MDT THU JUN 16 2011

19Z WATER VAPOR IMAGERY DEPICTING UPPER LEVEL TROUGH DIGGING INTO THE
NORTHWEST CONUS WITH SOUTHWEST FLOW ALOFT OUT AHEAD OF IT ACROSS THE
FORECAST AREA. A FEW SHOWERS AND THUNDERSTORMS HAD FORMED ACROSS NORTH
CENTRAL COLORADO WITH CUMULUS FORMING ACROSS SOUTHEAST COLORADO. AT
THE SURFACE WINDS WERE GENERALLY FROM THE EAST/SOUTHEAST WITH A FRONT
AND DRY LINE LOCATED JUST TO THE SOUTH OF THE FORECAST AREA. MAIN FORECAST
ISSUES WILL BE OFF AND ON CHANCES FOR SHOWERS AND THUNDERSTORMS AS SHORTWAVES
MOVES THROUGH THE MEAN FLOW OVER THE NEXT FEW DAYS.

TONIGHT INGREDIENTS COMING TOGETHER FOR THUNDERSTORM FORMATION AS AREA
COMES UNDER UPPER LEVEL DIFFLUENT FLOW ALOFT WITH THE FIRST IN A
SERIES OF SHORTWAVES TROUGH OVER THE NEXT SEVERAL DAYS MOVING
THROUGH THE AREA THIS EVENING. BEST COUPLING OF LARGE SCALE AND
MESOSCALE FORCING FOR ASCENT LOOKS TO BE MAINLY ACROSS NORTHEAST
COLORADO. DURING THE EVENING HOURS CONVECTIVE ACTIVITY MAY SPREAD
ACROSS THE NORTHEAST FA AND BECOME A BIT MORE GENERAL IN COVERAGE
WITH INCREASING LLJ PROGGED TO STRENGTHEN JUST TO THE EAST OF THE
CWA OVERNIGHT AND THEREFORE WILL ADD IN SLIGHT POPS BETWEEN 06Z-
12Z ACROSS THE NORTH AND EAST ZONES. A SECONDARY AREA OF
THUNDERSTORM POTENTIAL WILL BE ALONG OUR SOUTHEAST BORDER WHERE
THE FRONT AND DRY LINE INTERACT TO INITIATE HIGH-BASED STORMS IN
THIS AREA. AM A BIT SKEPTICAL ABOUT AVAILABLE MOISTURE IN THIS
AREA AS IT APPEARS THAT THE BETTER MOISTURE WILL REMAIN JUST TO
THE SOUTHEAST OF FA BUT CERTAINLY CANNOT RULE OUT STORMS IN THIS
AREA AS WELL SO I/VE CONTINUED CHANCE POPS HERE AS WELL. DURING
THE MORNING HOURS ON FRIDAY SOME INDICATION THAT SHOWER ACTIVITY
MAY REDEVELOP ACROSS EASTERN COLORADO IN ADVANCE OF NEXT SHORTWAVE
TROUGH BUT WILL KEEP POPS SILENT AT THIS TIME IN ANTICIPATION OF
POST-CONVECTIVE MESOSCALE SUBSIDENCE IN PLACE ALONG WITH MORNING
CLOUD COVER...AND WILL WAIT UNTIL MORE INSOLATION AND BETTER
FORCING FOR ASCENT DURING THE AFTERNOON HOURS TO INTRODUCE POPS
ONCE AGAIN IN THIS AREA. MEAN 0-6KM WINDS WOULD TAKE THESE STORMS
EAST DURING THE LATE AFTERNOON/EVENING HOURS BUT INSTABILITY WILL
SIMULTANEOUSLY BE SHUNTED SOUTHWARD. THUS SOME QUESTION AS TO HOW
FAR EASTWARD STORMS THAT FORM IN NORTHEAST COLORADO WILL BE ABLE
TO SURVIVE WHEREAS STORMS WHICH FORM FURTHER SOUTH ACROSS THE EAST
CENTRAL/PALMER DIVIDE AREA OF COLORADO SHOULD BE ABLE TO MAKE IT
AT LEAST A BIT FURTHER EASTWARD INTO THE SW PART OF FA AND HAVE
THUS HAVE RAISED POPS TO CHANCE ACROSS THE SOUTHWEST FA WITH THE
HIGHEST QPF HERE AS WELL.

IN THE EXTENDED (SUN-WED)...SW FLOW ALOFT PERSISTS THROUGH MUCH OF
THE PERIOD AS CLOSED H5 LOW DIGS INTO THE CENTRAL/NORTHERN ROCKIES
AREA. GUIDANCE CONTINUES TO BE RATHER DIVERGENT IN THEIR DEPICTIONS
OF PERIODIC SHORTWAVE TROUGHS MOVING ACROSS THE REGION THROUGH THE
MEAN FLOW AND HAVE THUS ONLY MADE MINOR ADJUSTMENTS TO ONGOING
PRECIPITATION AND TEMPS FORECAST AT THIS TIME.

50
&&

.AVIATION...
520 PM MDT THU JUN 16 2011

FOR THE 00Z TAFS...PLENTY OF WX EXPECTED THIS TAF PERIOD...THUS
SOME UNCERTAINITY EXISTS IN THIS PERIOD. TSRA ONGOING IN CENTRAL
CO AND SE WY/W NE PUSHING EASTWARD. SHORT TERM MODEL GUIDANCE IS
INCONSISTENT ON HANDLING OF TSRA...SO...WILL INCLUDE CB/S AND
TEMPO -TSRA AT BOTH TERMINALS AND TAKE WORST CASE CONDS. ONCE
TSRA/S CLEAR TERMINALS...NEXT EVENT WILL BE FOG/STRATUS AT BOTH
LOCATIONS. MOST MODEL GUIDANCE PICKS THIS UP...HOWEVER...SOME
DISCREPANCIES EXIST ON TIMING/DURATION. AGAIN...WILL TAKE WORST
CASE CONDS AND HAVE LIFR AT BOTH TERMINALS FROM 08/09Z THROUGH
16Z...THEN A PERIOD OF MVFR BEFORE SCATTERING OUT LOW CIGS. WINDS
WILL SWITCH BEHIND A COLD FRONT WHICH WILL MOVE THROUGH FRIDAY AM
AND BECOME GUSTY. AGAIN...UNCERTAINTIES EXIST DURING THIS PERIOD
AND HAVE OPTED FOR WORST CASE CONDS AT BOTH TERMINALS.

BAS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
     KSZ041-042.

NE...NONE.
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ254.

&&
Hazardous weather outlook, Jun 16, 3:35 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
235 PM MDT THU JUN 16 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
235 PM MDT THU JUN 16 2011 /335 PM CDT THU JUN 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE WEATHER IS EXPECTED LATE THIS AFTERNOON AND EARLY EVENING
ACROSS FAR SOUTHWEST NEBRASKA...FAR EASTERN COLORADO...AND AREAS IN
WESTERN KANSAS SOUTH OF A TRIBUNE TO HILL CITY LINE. THE MAIN
THREATS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE
HAIL...LOCALLY HEAVY RAIN AND POSSIBLY A TORNADO. THE GREATEST
THREAT FOR SEVERE WEATHER WILL EXTEND GENERALLY NORTH OF A LINE FROM
JOES COLORADO TO SAINT FRANCIS KANSAS TO MCCOOK NEBRASKA.

A RED FLAG WARNING IS IN EFFECT FOR CHEYENNE COUNTY
COLORADO...GREELEY AND WICHITA COUNTIES OF KANSAS LATE THIS
AFTERNOON INTO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH TUESDAY. A FEW STORMS
MAY BE SEVERE SUNDAY AFTERNOON AND EVENING OTHERWISE THE MAIN
THREAT WILL BE CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 5 PM MDT (6 PM CDT)
GENERALLY NORTH OF A LINE FROM JOES COLORADO TO SAINT FRANCIS KANSAS
TO MCCOOK NEBRASKA.

007

In the hours before

Special weather statement, Jun 16, 5:49 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
449 PM MDT THU JUN 16 2011

KSZ029-162315-
GOVE-
549 PM CDT THU JUN 16 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF DIGHTON...MOVING NORTH AT 35
MPH. STRONG OUTFLOW WINDS FROM THIS STORM ARE EXPECTED TO OCCUR WELL
AHEAD OF THIS STORM...WITH WIND GUSTS TO 50 AND AREAS OF BLOWING
DUST EXPECTED.

&&

LAT...LON 3869 10017 3869 10067 3896 10079 3897 10017
      3872 10015
TIME...MOT...LOC 2247Z 184DEG 29KT 3857 10038

JRM
Special weather statement, Jun 16, 6:12 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
612 PM CDT THU JUN 16 2011

KSZ014-015-028-029-042-162345-
GOVE-LOGAN-SHERIDAN-THOMAS-WICHITA-
612 PM CDT THU JUN 16 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS...
GOVE COUNTY IN WEST CENTRAL KANSAS AND WICHITA COUNTY IN WEST CENTRAL
KANSAS...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG OUTFLOW BOUNDARY MOVING TO THE NORTH AT 45 MPH ACROSS THE
AREA. WIND GUSTS TO 50 MPH AND BLOWING DUST ARE POSSIBLE AS THIS
MOVES ACROSS THE AREA.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3865 10136 3907 10148 3913 10148 3913 10139
      3918 10139 3925 10022 3872 10015 3869 10072
      3869 10112 3866 10113
TIME...MOT...LOC 2311Z 182DEG 44KT 3884 10108

JRM
Special weather statement, Jun 16, 6:18 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
618 PM CDT THU JUN 16 2011

COZ091-162345-
KIT CARSON COUNTY-
518 PM MDT THU JUN 16 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 16 MILES NORTHWEST OF ARRIBA...OR 26 MILES
WEST OF FLAGLER...MOVING EAST AT 35 MPH.

QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 80 MPH ARE EXPECTED
WITH THIS STORM.

PEOPLE IN NORTHWESTERN KIT CARSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

&&

LAT...LON 3947 10316 3957 10316 3957 10313 3958 10300
      3957 10288 3919 10293 3924 10316 3946 10316
TIME...MOT...LOC 2319Z 283DEG 33KT 3940 10351

JRM
Special weather statement, Jun 16, 7:02 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT THU JUN 16 2011

COZ090-170030-
YUMA COUNTY-
602 PM MDT THU JUN 16 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YUMA...MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4044 10240 4019 10212 4002 10279 4003 10279
      4035 10280 4036 10279 4044 10278
TIME...MOT...LOC 0002Z 226DEG 20KT 4016 10279

JRM
Local storm report, Jun 16, 7:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
611 PM MDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     10 N SEIBERT            39.44N 102.87W
06/16/2011  E70 MPH          KIT CARSON         CO   PUBLIC

&&

BAS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:58 PM CDTSevere Thunderstorm WarningGLDCheyenne62 min
Jun 16, 8:16 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman29 min
Jun 16, 8:51 PM CDTSevere Thunderstorm WarningGLDCheyenne54 min
Jun 16, 9:33 PM CDTSpecial Weather StatementGLDRawlins27 min
Jun 16, 9:41 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins64 min
Jun 16, 10:19 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton40 min
Jun 16, 11:48 PM CDTSpecial Weather StatementGLDGraham27 min
Jun 17, 12:11 AM CDTSpecial Weather StatementGLDRawlins, Sherman, Thomas, Wallace34 min
Jun 16, 7:02 PM CDTSpecial Weather StatementGLDYuma28 min
Jun 16, 7:11 PM CDTSevere Thunderstorm WarningGLDYuma64 min
Jun 16, 8:59 PM CDTSpecial Weather StatementGLDKit Carson16 min
Jun 17, 4:18 PM CDTSpecial Weather StatementGLDWashington27 min
Jun 17, 4:49 PM CDTSpecial Weather StatementGLDKit Carson41 min
Jun 17, 5:13 PM CDTSpecial Weather StatementGLDKit Carson47 min
Jun 17, 5:33 PM CDTSevere Thunderstorm WarningGLDKit Carson57 min
Jun 17, 5:43 PM CDTSpecial Weather StatementGLDYuma32 min
Jun 17, 6:24 PM CDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson66 min
Jun 17, 6:40 PM CDTSpecial Weather StatementGLDKit Carson35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.